Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 126, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 28, 2007, 12:39 AM CDT for Vilas County, Wisconsin. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2007, 12:39 AM CDT (05:39 UTC)
- Expired
- Aug 28, 2007, 1:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Vilas County, WI
The radar
The Marquette radar (KMQT), 163 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 280538 SVRGRB WIC125-280645- /O.NEW.KGRB.SV.W.0126.070828T0539Z-070828T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1239 AM CDT TUE AUG 28 2007 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VILAS COUNTY IN NORTH CENTRAL WISCONSIN... * UNTIL 145 AM CDT * AT 1236 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF WINCHESTER TO 22 MILES WEST OF LAC DU FLAMBEAU...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF IRONWOOD TO 7 MILES NORTHEAST OF PARK FALLS...AND MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WINCHESTER BY 1250 AM... LAC DU FLAMBEAU BY 100 AM... BOULDER JUNCTION BY 110 AM... EAGLE RIVER BY 140 AM... THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4636 8995 4591 9010 4590 8916 4624 8884 $$ KURIMSKI
4 follow-up statements
000 WWUS53 KGRB 280554 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1253 AM CDT TUE AUG 28 2007 WIC125-280645- /O.CON.KGRB.SV.W.0126.000000T0000Z-070828T0645Z/ VILAS- 1253 AM CDT TUE AUG 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR VILAS COUNTY... AT 1249 AM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WINCHESTER TO MANITOWISH WATERS TO 9 MILES WEST OF LAC DU FLAMBEAU...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTHEAST OF IRONWOOD TO 29 MILES SOUTHEAST OF IRONWOOD TO 18 MILES EAST OF PARK FALLS...MOVING EAST AT 55 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LAC DU FLAMBEAU AND BOULDER JUNCTION BY 100 AM... STAR LAKE AND ST GERMAIN BY 115 AM... THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF YOU ARE CAMPING OR OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 4636 8995 4591 9010 4590 8916 4624 8884 $$ KURIMSKI
000 WWUS53 KGRB 280608 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 107 AM CDT TUE AUG 28 2007 WIC125-280645- /O.CON.KGRB.SV.W.0126.000000T0000Z-070828T0645Z/ VILAS- 107 AM CDT TUE AUG 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR VILAS COUNTY... AT 106 AM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF PRESQUE ISLE TO STAR LAKE TO 8 MILES EAST OF LAC DU FLAMBEAU...MOVING EAST AT 55 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... STAR LAKE...ST GERMAIN AND SAYNER BY 115 AM... LAND O LAKES BY 120 AM... THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF YOU ARE CAMPING OR OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 4636 8995 4591 9010 4590 8916 4624 8884 $$ KURIMSKI
000 WWUS53 KGRB 280625 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 125 AM CDT TUE AUG 28 2007 WIC125-280645- /O.CON.KGRB.SV.W.0126.000000T0000Z-070828T0645Z/ VILAS- 125 AM CDT TUE AUG 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR VILAS COUNTY... AT 121 AM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAND O LAKES TO ST GERMAIN...MOVING EAST AT 55 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... EAGLE RIVER BY 130 AM... PHELPS BY 135 AM... THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 4636 8995 4591 9010 4590 8916 4624 8884 $$ KURIMSKI
000 WWUS53 KGRB 280638 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 138 AM CDT TUE AUG 28 2007 WIC125-280648- /O.EXP.KGRB.SV.W.0126.000000T0000Z-070828T0645Z/ VILAS- 138 AM CDT TUE AUG 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR VILAS COUNTY EXPIRES AT 145 AM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. LAT...LON 4636 8995 4591 9010 4590 8916 4624 8884 $$ KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:39 PM CDT, 9 hours earlier.
Area forecast discussion, Aug 27, 3:39 PM CDT, 9 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 339 PM CDT MON AUG 27 2007 .SHORT TERM...TONIGHT AND TUESDAY. FORECAST CONTINUES TO FOCUS ON PCPN CHANCES AS COLD FRONT MAKES WAY INTO FORECAST AREA. HAVE TRENDED FORECAST TOWARDS SLOWER MODELS...NAM/SREF/CANADIAN. GFS HAS BEEN TRENDING TO FAST PAST FEW DAYS. NAM ALSO SHOWED MORNING PCPN BETTER THAN OTHERS. MODELS CONTINUE TO SHOW SIG MID LEVEL INSTABILITY SHIFTING INTO FORECAST AREA OVERNIGHT...EVIDENCED BY CLOUD FEATURES OVER NORTHWEST WI. LIMITED DEVELOPMENT SEEN HERE AS AFTERNOON TAMDAR SOUNDINGS CONTINUE TO SHOW STRONG CIN IN PLACE. WARM FRONT TO LIFT NORTH THROUGH THE AREA OVERNIGHT. GIVEN FEATURE HAVE GONE WITH SLIGHT CHANCE THROUGH AREA LEAVING LOW CHANCES OVER NORTH-CENTRAL CLOSER TO WAVE LIFTING NORTHEAST INTO LAKE SUPERIOR REGION. FRONT TO SAG SLOWLY SOUTH THROUGH AREA ON TUE GIVEN UPPER FLOW RUNNING PARALLEL TO FRONT. FORECAST AREA PLACED IN SLIGHT RISK OF SVR WX ON THE SPC SWODY2. MODEL SOUNDINGS CONTINUE TO SHOW 35-40 KTS OF 0-6KM SHEAR...BASICALLY UNIDIRECTIONAL. WIND CONCERNS MAIN THREAT...BUT WILL DEPEND ON HOW MUCH THE ATMOSPHERE AHEAD OF THE FRONT DESTABILIZES. SOME POTENTIAL FOR HEAVY RAIN ALSO AS PWATS NEAR 2 INCHES. WITH SIG SOUTHERLY FLOW...TEMPERATURES TONIGHT TO BE RELATIVELY MILD. IF GET SOME SUNSHINE ON TUE AND GET SOME MIXING HAVE POTENTIAL FOR BREEZY WARM DAY TUE WITH TEMPS IN THE SOUTH PUSHING UPPER 80S/90. AT THIS POINT WITH EXPECTED CLOUDS GIVEN PROXIMITY OF BOUNDARY HAVE TRENDED TOWARDS COOLER NAM. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...MAIN CONCERN IS TIMING EXITING FRONT ON TUESDAY NIGHT AND WEDNESDAY. PERIOD STARTS WITH COLD FRONT PROGGED TO BE STRETCHED FROM NE TO SW ACROSS THE CWA...ROUGHLY ALONG A LINE FROM KIMT TO KISW. THERE HAVE BEEN SOME DIFFERENCES IN THE LOCATION AND TIMING OF THE FRONTAL LOCATION BETWEEN THE MODELS...SO HAVE SIDED WITH A BLEND OF THE ECMWF/UKMET/NAM...WHICH IS TRENDING A LITTLE SLOWER WITH THE PASSAGE. BELIEVE THAT THE GFS CONTINUES TO OVERDUE INTENSITY OF PCPN...AND DEVELOPMENT OF MORE COMPACT LOW...AS SHORTWAVE INTERACTS WITH THE FRONT. AHEAD OF THE FRONT...MODIFIED SOUNDINGS PROVIDE DECENT CAPE VALUES IN THE 1500-2000 J/KG RANGE OVER EC WI DURING EARLY EVENING. COMBINED WITH 0-6KM BULK SHEAR OF 30-35KTS ON NRN EDGE OF LLJ AND AREA ENTERING INTO RRQ OF THE H300 JET...BELIEVE A FEW OF THE EARLY STORMS COULD BE SEVERE. PRESENTLY THINK THE BIGGEST THREAT WITH BE WIND...BUT CANT RULE OUT THE POSSIBILITY OF HAIL WITH GOOD CAPE PRESENT IN THE -10 TO -30C LEVEL. EXPECT THE PCPN TO DIMINISH OVERNIGHT...WITH SHOWERS LINGERING OVER CNTL WI DURING THE MORNING...BEFORE THE FRONT SLIDES SE OF THE AREA. BEHIND THE EXITING FRONT ON WEDNESDAY...HIGH PRESSURE BEGINS TO BUILD IN ACROSS THE AREA...BRINGING DRY H850-700 AIR ACROSS WISCONSIN. MODELS ARE IN PRETTY GOOD AGREEMENT DURING THIS TIME PERIOD...WITH GFS/ECMWF H500 HEIGHTS IN CLOSE PROXIMITY THROUGH 00Z SAT. DURING THAT PERIOD...RIDGE OVER THE NRN PLAINS BEGINS TO SHIFT OVER THE REGION ON WEDNESDAY NIGHT AND CONTINUES THE EASTWARD TRANSITION OF THE AXIS THROUGH SATURDAY. THEREFORE...MOST OF THE REST OF THE EXTENDED PERIOD REMAINS DRY...EXCEPT FOR THE SUNDAY NIGHT AND MONDAY PERIODS. DIFFERENCES APPEAR BETWEEN THE RUNS OF THE ECMWF/GFS/GFS ENS ON THE TIMING OF THE FRONTAL PASSAGE. THE 12Z GFS/ECMWFGFS ENS ARE SHOWING FRONT MOVING THOUGH THE REGION DURING THE SUNDAY NIGHT AND MONDAY TIME PERIOD...WITH THE 00Z GFS ENS HINTING AT A SLIGHTLY FASTER PASSAGE ON SUN AFTN. HAVE DECIDED TO STICK WITH CURRENT TIMING...BUT WILL NEED WATCHED ON FUTURE SHIFTS. && .AVIATION...EXPECT MOST CONVECTION TO REMAIN WEST OF TAF SITES TONIGHT. WARM FRONT LIFTING NORTH OVERNIGHT MAY GIVE ISOLATED SHOWER/STORM...THOUGH CHANCES TOO LOW TO ADD TO TAFS. SOUTHERLY FLOW OVER WARM FRONT TO THE SOUTH LEADING TO LINGERING CIGS IN MVFR RANGE THIS AFTERNOON IN CENTRAL WI. INCREASING LOW LEVEL FLOW TO LEAD TO WIND SHEAR OVERNIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/SRF
Hazardous weather outlook, Aug 27, 12:55 PM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1255 PM CDT MON AUG 27 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281330- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1255 PM CDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER CENTRAL...NORTH-CENTRAL...AND NORTHEAST WISCONSIN TONIGHT. THE STORMS COULD PRODUCE SOME GUSTY WINDS AND HAIL...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TUESDAY INTO TUESDAY NIGHT. SOME OF THE STORMS COULD BECOME SEVERE TUESDAY AFTERNOON INTO TUESDAY EVENING. THE PRIMARY RISK WOULD BE OF STRONG WINDS...BUT LARGE HAIL WOULD ALSO BE POSSIBLE. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-564-281330- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1255 PM CDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT DUE TO HIGH WAVES ON LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO LINGER INTO TUESDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT. SOME OF THE STORMS COULD PRODUCE GUSTY WINDS.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 4:48 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 57 min |
| Aug 28, 5:43 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln | 37 min |
| Aug 28, 7:15 AM CDT | Marine Weather Statement | GRB | 60 min | |
| Aug 28, 2:45 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon, Oneida | 60 min |
| Aug 28, 3:28 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 47 min |
| Aug 28, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 24 min |
| Aug 28, 4:00 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade | 45 min |
| Aug 28, 4:04 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 56 min |
| Aug 28, 4:21 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 39 min |
| Aug 28, 4:29 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 46 min |
| Aug 28, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 61 min |
| Aug 28, 5:04 PM CDT | Special Marine Warning | GRB | 56 min | |
| Aug 28, 5:29 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 33 min |
| Aug 28, 5:47 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 28 min |
| Aug 28, 5:56 PM CDT | Special Marine Warning | GRB | 94 min | |
| Aug 28, 6:26 PM CDT | Marine Weather Statement | GRB | 94 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.